Thunderstorm Wind, Venango
- When
- June 19, 5:25 PM EST
- Where
- Venango County, Utica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.417, -79.950
Large trees blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 19, 2:00 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 300 PM EDT MON JUN 19 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY)... SECONDARY TROF...HIGH CAPES...AND DECENT OMEGA COULD LEAD TO TSTMS THIS EVENING IF LINE DEVELOPING FROM DETROIT TO INDIANAPOLIS FILLS IN. INSTABILITY AND CYCLONIC FLOW OVERNIGHT WILL BRING SC TO REGION OVERNIGHT. ATMOSPHERE DRIES RAPIDLY TOMORROW MORNING AS HIGH PRESSURE BUILDS EAST BRING PARTLY TO MOSTLY SUNNY SKIES BY TUESDAY AFTERNOON. && .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... GFS SHOWS SHORTWAVE AND ASSOCIATED SURFACE LOW MOVING FROM THE CENTRAL PLAINS INTO THE GREAT LAKES WEDNESDAY. WILL INCLUDE MENTION OF CHANCE POPS FOR THUNDERSTORMS WEDNESDAY. ZONAL PATTERN CONTINUES LATE THIS WEEK WITH SERIES OF SHORT WAVES MOVING ALONG IN FLOW. BROAD UPPER TROUGH SETS UP OVER THE GREAT LAKES BEGINNING OVER THE WEEKEND INTO EARLY NEXT WEEK. AT THE SURFACE...FRONTAL BOUNDARY TO THE NORTH OF OUR FORECAST AREA THURSDAY SAGS DOWN ALONG THE OHIO VALLEY AND BECOMES NEARLY STATIONARY ACROSS THE REGION THROUGH THE WEEKEND. DIFFICULT TO FIND ANY PROLONGED RAIN-FREE PERIODS WEDNESDAY THROUGH THE WEEKEND. SO WILL PLAN TO MENTION CHANCE POPS EACH DAY. TEMPERATURES ARE EXPECTED TO REMAIN A LITTLE ABOVE NORMAL THROUGH FRIDAY WITH A COOL DOWN OVER THE WEEKEND. && .AVIATION... SCT-BKN035 THIS AFTERNOON. SECONDARY TROF...HIGH CAPES...AND DECENT OMEGA COULD LEAD TO TSTMS THIS EVENING IF LINE DEVELOPING FROM DETROIT TO INDIANAPOLIS FILLS IN. INSTABILITY AND CYCLONIC FLOW OVERNIGHT WILL BRING SC TO REGION OVERNIGHT. VSBYS 3 -5 MI FOG AROUND SUNRISE. EXPECT DRYING FROM MID MORNING ON WITH GENERALLY SCT CU BY TUES AFTERNOON. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 412 PM EDT MON JUN 19 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-200815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 412 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT...ESPECIALLY FROM INTERSTATE 80 AND NORTH. HOWEVER...SEVERE THUNDERSTORMS COULD ALSO DEVELOP ELSEWHERE THROUGHOUT THE REGION LATER IN THE EVENING. THE GREATEST THREAT WILL BE FROM LARGE HAIL...STRONG DAMAGING WINDS...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 517 PM EDT MON JUN 19 2006 PAZ007-008-192215- MERCER PA-VENANGO PA- 518 PM EDT MON JUN 19 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO AND MERCER... THUNDERSTORMS WERE OVER PARTS OF NORTHEAST OHIO AND WILL LIKELY MOVE INTO MERCER COUNTY PENNSYLVANIA BETWEEN 530 PM AND 600 PM. IT SHOULD CONTINUE EAST AND MOVE INTO VENANGO COUNTY BETWEEN 600 PM AND 630 PM. THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LARGE HAIL HAS ALREADY BEEN REPORTED IN NORTHEAST OHIO ALONG WITH WINDS ABOUT 45 MPH AND TREES DOWN. ALSO, LOOK FOR FREQUENT AND DANGEROUS LIGHTNING. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR PARTS OF NORTHWEST PENNSYLVANIA. KANE/WOODRUM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 4 NE GREENVILLE 41.45N 80.33W
06/19/2006 MERCER PA EMERGENCY MNGR
LARGE TREE DOWN IN SUGAR GROVE TOWNSHIP.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
600 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG JAMESTOWN 41.48N 80.44W
06/19/2006 MERCER PA PUBLIC
LARGE TREE BRANCHES BLOCKING ROAD IN JAMESTOWN.
&&
TPARRISHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 618 PM EDT MON JUN 19 2006 PAZ009-015-016-192315- CLARION PA-FOREST PA-JEFFERSON PA- 618 PM EDT MON JUN 19 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FOREST...CLARION AND JEFFERSON... AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS MOVING ACROSS MERCER AND VENANGO COUNTIES MOVING TOWARD FOREST AND CLARION COUNTIES. THESE STORMS ARE MOVING EAST AT 35 MPH. BE ALERT FOR STRONG WINDS GUSTING TO 50 MPH OR GREATER AND VERY HEAVY DOWNPOURS OF UP TO 3/4 INCH PER HOUR. ALSO BE ALERT FOR FREQUENT AND DANGEROUS LIGHTNING. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 101 km away, was scanning. The volume nearest the first event began at 22:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511616.